Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 152, NWS New Orleans, LA

November 21, 2007Pike County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Nov 21, 2007, 2:22 PM CST for Pike County, Mississippi. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 21, 2007, 2:22 PM CST (20:22 UTC)
Expired
Nov 21, 2007, 3:00 PM CST
In force
38 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

County Pike County, MS

What was reported inside it

TimeReportWhereRemark
Nov 21, 2:40 PM CSTHAIL 1.75Osyka, MSSTATE POLICE REPORTED GOLF BALL SIZE HAIL ON INTERSTATE 55 AT EXIT 1.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 616 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
616 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
614 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 212022
SVRLIX
MSC113-212100-
/O.NEW.KLIX.SV.W.0152.071121T2022Z-071121T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
222 PM CST WED NOV 21 2007

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PIKE COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITY OF MCCOMB...

* UNTIL 300 PM CST

* AT 219 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  WEST OF OSYKA...OR ABOUT 13 MILES NORTH OF GREENSBURG...AND MOVING
  EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MAGNOLIA AND SUMMIT

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3109 9026 3101 9025 3100 9026 3100 9054
      3135 9055 3136 9054 3136 9026 3135 9026
TIME...MOT...LOC 2022Z 255DEG 25KT 3101 9058

$$
92/JSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 4:12 AM CST, 10 hours 10 minutes earlier.

Area forecast discussion, Nov 21, 4:12 AM CST, 10 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
412 AM CST WED NOV 21 2007

.SHORT TERM...
WEAK UPPER LEVEL DISTURBANCE ASSOCIATED WITH EXIT REGION OF JET
MAX THAT MOVED OUT OF NORTH MEXICO LAST NIGHT. THIS APPEARS TO BE
INDUCING ISENTROPIC LIFT ALONG A WARM FRONTOGENETIC ZONE. THIS
FEATURE IS MOVING RAPIDLY NORTHEAST AND SHOULD BE OUT OF THE
FORECAST AREA BEFORE SUNRISE. MOST RAIN AMOUNTS WERE IN THE 0.10
TO 0.50 INCH RAIN. BEYOND THIS FEATURE...THE REST OF THE MORNING
SHOULD BE ESSENTIALLY DRY AND MAY TAKE MAXIMUM DAYTIME HEATING AND
PERHAPS LAKE AND GULF BREEZE BOUNDARIES TO PROVIDE FOCUS TODAY.
COLD FRONT IS ON SCHEDULE TO MOVE THROUGH THE FORECAST AREA
OVERNIGHT AND SHOULD ARRIVE IN THE BATON ROUGE METRO AROUND
MIDNIGHT...CONTINUING THROUGH NEW ORLEANS METRO BY 3 AM AND
MISSISSIPPI GULF COAST BY 5 AM. CURRENT FRONTAL POSITION EXTENDS
FROM SPRINGFIELD MISSOURI TO NEAR ARDMORE OKLAHOMA AND MIDLAND-
ODESSA TEXAS AREA...MOVING SOUTHEAST AROUND 15 MPH. THE FRONT IS
DEPICTED WITH A 25 DEGREE F TEMPERATURE DROP WITHIN AN HOUR OF
PASSAGE BUT THIS SHOULD MODERATE SOME UPON ARRIVAL DOWN HERE.

RAN MODEL SOUNDINGS THROUGH CHAP PROGRAM FOR SEVERITY INDICATIONS.
THIS BEST THAT COULD BE MUSTERED WAS MARGINALLY STRONG WIND GUSTS
WITH CONVECTION IN THE 35 TO 45 MPH RANGE. OTHERWISE...ORGANIZED
SEVERE THUNDERSTORMS ARE NOT ANTICIPATED WITH THIS PARTICULAR
EVENT.

.LONG TERM...
MODELS CONTINUE TO SHOW A STRONGLY NEGATIVE TILT SYSTEM MOVING
ALONG OR BELOW 30N LATITUDE ACROSS NORTH MEXICO/TEXAS BEFORE
TURNING NORTHWARD OVER LOUISIANA MONDAY. THIS SYSTEM WILL LIKELY
PRODUCE SEVERE THUNDERSTORMS IN THE FORM OF A SQUALL LINE AND SOME
ROGUE SUPERCELLS FOR TORNADO DEVELOPMENT IF LOW LEVEL MOISTURE
BECOMES SURFACE BASED...AS IT APPEARS IT SHOULD. WIDESPREAD HEAVY
RAINS LOOK REASONABLE AS WELL WITH A TAP OF MOISTURE FROM THE
TROPICS TO FUEL THE SYSTEM. WILL NOT INCLUDE SEVERE WORDING IN
ZONES AT THIS TIME BUT WILL HIGHLIGHT IN HAZARDOUS WEATHER OUTLOOK
IN COORDINATION WITH STORM PREDICTION CENTER DAY 4-8 CONVECTIVE
OUTLOOK. STILL FEEL THERE MAY BE SOME TIMING DIFFERENCES...PERHAPS
LATER THAN MODEL INDICATED BUT MODELS HAVE ESTABLISHED SOME RUN-
TO-RUN CONSISTENCY THUSFAR WITH THIS WEEKEND/MONDAY SYSTEM.

&&

.AVIATION...
VFR CONDITIONS THIS MORNING WILL BE REDUCED TO MVFR CEILINGS LATER
THIS MORNING AND REMAINDER OF TODAY AND TONIGHT AT ALL CWA
TERMINALS. KMCB CURRENTLY HAS LIFR CEILING THAT MAY BE TEMPORARY
FOR THE NEXT HOUR OR TWO BEFORE BREAKING TO MVFR LEVELS. COLD
FRONTAL PASSAGE APPEARS TO BE AROUND 06Z AT KBTR AND KMCB...08Z
KMSY AND 0930-1000Z KGPT. LLWS CAN BE EXPECTED WITH THIS FRONTAL
PASSAGE IN THE LOWER 1KFT THURSDAY MORNING.

&&

.MARINE...
SMALL CRAFT ADVISORY WILL BE REQUIRED FOR THURSDAY AND FRIDAY AS
COLD AIR PUSHES INTO NORTH GULF.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  77  52  55  37 /  60  60  20  10
BTR  78  54  57  39 /  50  60  20  10
MSY  79  59  64  45 /  50  50  30  10
GPT  77  58  64  40 /  50  50  30  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

24
Hazardous weather outlook, Nov 21, 2:05 PM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
205 PM CST WED NOV 21 2007

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-221200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
205 PM CST WED NOV 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND BECOME
MORE NUMEROUS TONIGHT IN ADVANCE OF AN APPROACHING STRONG COLD
FRONT. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING MAINLY ACROSS THOSE AREAS OF SOUTHWEST MISSISSIPPI AND
EAST CENTRAL LOUISIANA LOCATED TO THE WEST OF INTERSTATE 55 AND TO
THE NORTH OF INTERSTATES 10 AND 12. THE MAIN THREATS FROM ANY SEVERE
THUNDERSTORMS THAT DO DEVELOP WILL BE DAMAGING WINDS AND ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL END WITH FRONTAL PASSAGE EARLY THURSDAY
MORNING. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE
COASTAL WATERS THURSDAY AND FRIDAY.

A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP IN THE WEST GULF LATE
SATURDAY OR EARLY SUNDAY AND MOVE NORTHWARD INTO LOUISIANA AS A
STRONG STORM SYSTEM SUNDAY NIGHT AND EARLY MONDAY. SEVERE
THUNDERSTORMS ARE POSSIBLE FROM SUNDAY AFTERNOON INTO EARLY MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. EMERGENCY MANAGERS ARE
URGED TO STAY ABREAST OF THE FORECASTS CONCERNING THE LOW PRESSURE
SYSTEM AND POSSIBLE SEVERE STORMS SUNDAY THROUGH MONDAY. IF THE
WEATHER PATTERN DEVELOPS AS INDICATED IN CURRENT WEATHER MODELS...
THEN A SIGNIFICANT SEVERE WEATHER EVENT MAY RESULT. ACTIVATION OF
STORM SPOTTERS AND EMERGENCY OPERATIONS MAY BE REQUIRED SUNDAY NIGHT
OR MONDAY.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 2:12 PM CSTSevere Thunderstorm WarningLIXAmite33 min
Nov 21, 2:54 PM CSTSevere Thunderstorm WarningLIXPike, Walthall66 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.